ADVERTISEMENT

Q. How to treat red circular lesions on lower extremities?

Answered by
Dr. Asmeet Kaur Sawhney
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Apr 01, 2016 and last reviewed on: Jan 04, 2020

Hi doctor,

I have red circular lesions on lower extremities. Currently I am taking Amlodipine 10 mg qd, Benazepril 20 mg and Clonidine 0.2 mg. I have not yet taken any tests. Kindly suggest what can it be?

#

Hi,

Welcome to icliniq.com.

  • Red circular lesions can be fungal infection, lichen planus or drug rash.
  • I would recommend you to upload the photographs of the rash, so that I can have a clear picture of the condition and can guide you accordingly.
  • Let me know the duration of the rash.
  • Is there any history of itching or burning associated with it? Do you have similar lesions anywhere else on the body?

Kindly revert back with the pictures and answers to a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Hello doctor,

I have uploaded the pictures for your reference. Thank you.

#

Hi,

Welcome back to icliniq.com.

I have reviewed the attached photographs (attachment removed to protect patient identity).

  • According to me, you have developed discoid eczema. It is a condition that causes itchy, red, scattered, dry and cracked skin.
  • I would recommend you to apply high potency steroid like Clobetasol propionate or Betamethasone cream on the affected areas twice daily.
  • Along with this apply a moisturizing lotion containing white soft paraffin and light liquid paraffin over the entire legs twice or thrice in a day.
  • If the rash is associated with itching take antihistamines like Levocetirizine 5 mg once or twice daily depending on the intensity of itching.
  • Continue this treatment for 2 weeks and revert back.
  • Also avoid using harsh soaps for bathing. Use lukewarm water instead of hot water for bathing. Wear cotton trousers and avoid heaters as all these will increase the dryness and cause more lesions to appear.

The Probable causes:

1. Endogenous due to internal sensitivity of the individual.
2. Sometimes due to external chemical agents.

Probable diagnosis:

Discoid eczema.

Regarding follow up:

Revert back after 2 weeks to a dermatologist online.---> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Please help with my allergic reaction to cherries.

.. an allergic reaction and there is no need to worry. I suggest antihistamines and tablet Montek-LC containing Montelukast with Levocetirizine. I also suggest antacids along with that. Consult your doctor, discuss with him or her and take the medici...   Read full

I have a cold draining nose and body pain. Please help.

.. have rhinitis as per history. I suggest you taking Levocetirizine 5 mg OD for five days which is decongestant. You can also take Vitamin C 500 mg BD for five days. If fever is also there, then take Paracetamol 500 mg SOS. You can take steam inhala...   Read full

What causes itching and hot feeling in between thigh and vagina?

.. as you describe mostly indicates a fungal infection. It is possible that you might be working in a hot environment or maybe sweating too much there along with wearing tight clothes. That prevents aeration of the area and promotes fungal growth. Tr...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Sexual Problems and Depression
Depression is one of the commonest psychiatric problems in the general population. About 10 % of men and more than doubl...  Read more»
Holiday Season During the Pandemic
Most of us wonder if there is a way to celebrate the holiday season during the COVID-19 pandemic safely. Here are some i...  Read more»
Skin Care Tips To Win Over Winter
This article discusses a few tips to manage and protect your skin during winter.  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.